Volume 17, issue 4 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Translation surfaces and the curve graph in genus two

Duc-Manh Nguyen

Algebraic & Geometric Topology 17 (2017) 2177–2237
Bibliography
1 T Aougab, Uniform hyperbolicity of the graphs of curves, Geom. Topol. 17 (2013) 2855 MR3190300
2 M Bestvina, K Fujiwara, Bounded cohomology of subgroups of mapping class groups, Geom. Topol. 6 (2002) 69 MR1914565
3 F Bonahon, Bouts des variétés hyperboliques de dimension 3, Ann. of Math. 124 (1986) 71 MR847953
4 F Bonahon, The geometry of Teichmüller space via geodesic currents, Invent. Math. 92 (1988) 139 MR931208
5 B H Bowditch, Hyperbolic 3–manifolds and the geometry of the curve complex, from: "European Congress of Mathematics" (editor A Laptev), Eur. Math. Soc. (2005) 103 MR2185739
6 B H Bowditch, Intersection numbers and the hyperbolicity of the curve complex, J. Reine Angew. Math. 598 (2006) 105 MR2270568
7 B H Bowditch, Uniform hyperbolicity of the curve graphs, Pacific J. Math. 269 (2014) 269 MR3238474
8 J F Brock, R D Canary, Y N Minsky, The classification of Kleinian surface groups, II : The ending lamination conjecture, Ann. of Math. 176 (2012) 1 MR2925381
9 P Buser, Geometry and spectra of compact Riemann surfaces, 106, Birkhäuser (1992) MR1183224
10 K Calta, Veech surfaces and complete periodicity in genus two, J. Amer. Math. Soc. 17 (2004) 871 MR2083470
11 K Calta, J Smillie, Algebraically periodic translation surfaces, J. Mod. Dyn. 2 (2008) 209 MR2383267
12 M Clay, K Rafi, S Schleimer, Uniform hyperbolicity of the curve graph via surgery sequences, Algebr. Geom. Topol. 14 (2014) 3325 MR3302964
13 M Duchin, C J Leininger, K Rafi, Length spectra and degeneration of flat metrics, Invent. Math. 182 (2010) 231 MR2729268
14 B Farb, D Margalit, A primer on mapping class groups, 49, Princeton Univ. Press (2012) MR2850125
15 R H Gilman, On the definition of word hyperbolic groups, Math. Z. 242 (2002) 529 MR1985464
16 U Hamenstädt, Train tracks and the Gromov boundary of the complex of curves, from: "Spaces of Kleinian groups" (editors Y N Minsky, M Sakuma, C Series), London Math. Soc. Lecture Note Ser. 329, Cambridge Univ. Press (2006) 187 MR2258749
17 U Hamenstädt, Geometry of the complex of curves and of Teichmüller space, from: "Handbook of Teichmüller theory, I" (editor A Papadopoulos), IRMA Lect. Math. Theor. Phys. 11, Eur. Math. Soc. (2007) 447 MR2349677
18 U Hamenstädt, Stability of quasi-geodesics in Teichmüller space, Geom. Dedicata 146 (2010) 101 MR2644273
19 J L Harer, The virtual cohomological dimension of the mapping class group of an orientable surface, Invent. Math. 84 (1986) 157 MR830043
20 W J Harvey, Boundary structure of the modular group, from: "Riemann surfaces and related topics : proceedings of the 1978 Stony Brook conference" (editors I Kra, B Maskit), Ann. of Math. Stud. 97, Princeton Univ. Press (1981) 245 MR624817
21 S Hensel, P Przytycki, R C H Webb, 1–slim triangles and uniform hyperbolicity for arc graphs and curve graphs, J. Eur. Math. Soc. 17 (2015) 755 MR3336835
22 P Hubert, E Lanneau, Veech groups without parabolic elements, Duke Math. J. 133 (2006) 335 MR2225696
23 P Hubert, T A Schmidt, Infinitely generated Veech groups, Duke Math. J. 123 (2004) 49 MR2060022
24 N V Ivanov, Automorphism of complexes of curves and of Teichmüller spaces, Internat. Math. Res. Not. 1997 (1997) 651 MR1460387
25 R Kenyon, J Smillie, Billiards on rational-angled triangles, Comment. Math. Helv. 75 (2000) 65 MR1760496
26 S Kerckhoff, H Masur, J Smillie, Ergodicity of billiard flows and quadratic differentials, Ann. of Math. 124 (1986) 293 MR855297
27 E Klarreich, The boundary at infinity of the curve complex and the relative Teichmüller space, preprint (1999)
28 M Kontsevich, A Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities, Invent. Math. 153 (2003) 631 MR2000471
29 E Lanneau, D M Nguyen, Connected components of Prym eigenform loci in genus three, Math. Ann. (2017)
30 R Lehnert, On the critical exponent of infinitely generated Veech groups, Math. Ann. (2016)
31 F Luo, Automorphisms of the complex of curves, Topology 39 (2000) 283 MR1722024
32 H Masur, Closed trajectories for quadratic differentials with an application to billiards, Duke Math. J. 53 (1986) 307 MR850537
33 H A Masur, Y N Minsky, Geometry of the complex of curves, I : Hyperbolicity, Invent. Math. 138 (1999) 103 MR1714338
34 H Masur, S Schleimer, The geometry of the disk complex, J. Amer. Math. Soc. 26 (2013) 1 MR2983005
35 H Masur, S Tabachnikov, Rational billiards and flat structures, from: "Handbook of dynamical systems, 1A" (editors B Hasselblatt, A Katok), North-Holland (2002) 1015 MR1928530
36 C T McMullen, Teichmüller geodesics of infinite complexity, Acta Math. 191 (2003) 191 MR2051398
37 C T McMullen, Teichmüller curves in genus two : discriminant and spin, Math. Ann. 333 (2005) 87 MR2169830
38 C T McMullen, Dynamics of SL2() over moduli space in genus two, Ann. of Math. 165 (2007) 397 MR2299738
39 Y N Minsky, Teichmüller geodesics and ends of hyperbolic 3–manifolds, Topology 32 (1993) 625 MR1231968
40 M Möller, Affine groups of flat surfaces, from: "Handbook of Teichmüller theory, II" (editor A Papadopoulos), IRMA Lect. Math. Theor. Phys. 13, Eur. Math. Soc. (2009) 369 MR2497782
41 D M Nguyen, Parallelogram decompositions and generic surfaces in hyp(4), Geom. Topol. 15 (2011) 1707 MR2851075
42 D M Nguyen, On the topology of (2), Groups Geom. Dyn. 8 (2014) 513 MR3231227
43 K Rafi, Hyperbolicity in Teichmüller space, Geom. Topol. 18 (2014) 3025 MR3285228
44 M Rees, An alternative approach to the ergodic theory of measured foliations on surfaces, Ergodic Theory Dynamical Systems 1 (1981) 461 MR662738
45 J Smillie, The dynamics of billiard flows in rational polygons, from: "Dynamical systems, ergodic theory and applications" (editor Y G Sinai), Encyclopaedia of Mathematical Sciences 100, Springer (2000) 360 MR1758456
46 J Smillie, B Weiss, Minimal sets for flows on moduli space, Israel J. Math. 142 (2004) 249 MR2085718
47 J Smillie, B Weiss, Characterizations of lattice surfaces, Invent. Math. 180 (2010) 535 MR2609249
48 M Troyanov, Prescribing curvature on compact surfaces with conical singularities, Trans. Amer. Math. Soc. 324 (1991) 793 MR1005085
49 W A Veech, Geometric realizations of hyperelliptic curves, from: "Algorithms, fractals, and dynamics" (editor Y Takahashi), Plenum (1995) 217 MR1402493
50 Y Vorobets, Periodic geodesics on generic translation surfaces, from: "Algebraic and topological dynamics" (editors S Kolyada, Y Manin, T Ward), Contemp. Math. 385, Amer. Math. Soc. (2005) 205 MR2180238
51 A Wright, Cylinder deformations in orbit closures of translation surfaces, Geom. Topol. 19 (2015) 413 MR3318755
52 A Wright, Translation surfaces and their orbit closures: an introduction for a broad audience, EMS Surv. Math. Sci. 2 (2015) 63 MR3354955
53 A Zorich, Flat surfaces, from: "Frontiers in number theory, physics, and geometry, I" (editors P Cartier, B Julia, P Moussa, P Vanhove), Springer (2006) 437 MR2261104